Affordable Access

Phenothiazine poisoning. A review of 48 cases.

Authors
  • Barry, D
  • Meyskens, F L Jr
  • Becker, C E
Publication Date
Jan 01, 1973
Source
eScholarship - University of California
Keywords
License
Unknown
External links

Abstract

Of 48 cases of phenothiazine poisoning that were analyzed, 34 were attributed to suicide attempts, nine to accidental ingestion, and five to drug reactions. As outpatient treatment of schizophrenia increases, cases of over-dose with phenothiazine drugs may be expected to increase also. The prescribing of multiple phenothiazines and antidepressants is probably contributory to the occurrence of mixed drug ingestions. The symptoms and signs of phenothiazine poisoning are largely predictable if the atropine-like, alpha-blocking, quinidine-like, and extrapyramidal actions of phenothiazines are appreciated. Unexplainable tachypnea and paradoxical miosis were noted in severe cases. In one case in the study phenothiazine intoxication was present in the newborn infant of a schizophrenic mother.

Report this publication

Statistics

Seen <100 times